MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY, 21 G; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY, 21 G; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305917
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before use of the bd safetyglide¿ needle only, 21 g there was foreign matter on the needle.It was reported by the customer that she informed lot #: 2147696 product #: (b)(4), c#: (b)(4), ref#: (b)(4), imf#: 55222, 21g 1 ½, in safety glide needle with plastic particle on the needle.Third instance in ~3weeks (two found same day on (b)(6) 2023) where a plastic particle was noted on the tip or on the side of the needle upon uncapping the needle prior to administration of medication by provider.Contaminated needle with foreign body attached.Unsafe for patient use.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that before use of the bd safetyglide¿ needle only, 21 g there was foreign matter on the needle.It was reported by the customer that she informed lot #2147696 product # 305917: c#715573, ref#(b)(4) , imf#55222, 21g 1 ½, in safety glide needle with plastic particle on the needle.Third instance in ~3weeks (two found same day on (b)(6) 23) where a plastic particle was noted on the tip or on the side of the needle upon uncapping the needle prior to administration of medication by provider.Contaminated needle with foreign body attached.Unsafe for patient use.

Brand Name
BD SAFETYGLIDE¿ NEEDLE ONLY, 21 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16908346
Report Number1213809-2023-00486
Device Sequence Number5562110
Product Code FMI
UDI-Device Identifier30382903059172
UDI-Public(01)30382903059172
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305917
Device Catalogue Number305917
Device Lot Number2147696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown